Jump to content

Photo

My Accutane/acne Situation - Help!

accutane acne cetaphil

This topic has been archived. This means that you cannot reply to this topic.
14 replies to this topic

#1 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 15 March 2013 - 02:19 AM

Hey everyone! im 15 years old and have been suffering from moderate to severe acne for 3 years. a year ago, i finally got fed up with my face being covered in pimples. i bought clearasil and scrubbed my face thinking it would help.. my mistake, made it alot worse. 4 months ago i used a salycylic acid cleanser followed by benzac 5% and then a moisturizer twice a day.

 

This initially cleared it up but then it came back. 
I Started accutane 10mg/day and am on my 3rd week. i drink 5L water a day, dont eat anything unhealthy, use cetaphil gentle cleanser benzac 5% then moisturizer twice a day. i got a severe initial breakout.

 

Will it work!! i get so depressed and self conscious about my acne. At the moment my cheeks are covered. will the accutane work? how long until i see improvements? is my routine good? please help guyss!



#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,437
    Gallery Images: 10
    Blog Entries: 9
    Likes: 571
About Me
  • Joined: 18-August 11

Achievements

     

Posted 15 March 2013 - 04:19 PM

Hi Ryan!  First things first, welcome!  It can take a LONG time to see consistent improvement, sometimes up to the 3rd, 4th, 5th and even 6th month of treatment, especially if your acne is severe and you are on a low dose - two things that your acne are.  Just try to ignore mirrors and not fixate on your skin.  Also, to avoid further irritation, everything you use on your face should be non medicated so that means no benzac. 

 

Good Luck on your journey


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#3 Monkeybeanmagic

Monkeybeanmagic

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 176
    Likes: 5
About Me
  • Joined: 24-March 04

Posted 15 March 2013 - 04:37 PM

Stop using the benzac bro. You don't need it at all when you're on Accutane. Your skin will eventually clear. Contrary to what the other posted, a low dose will respond just as quickly as a higher dose. Most users find that their acne gets worse from months 1-2 and clears up from months 2-3. Good luck! 



#4 KSG1996

KSG1996

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Gallery Images: 8
    Likes: 30
About Me
  • Joined: 22-August 12

Posted 16 March 2013 - 02:11 PM

What's up Ryan?

 

I went to accutane as well man. I had one of the most severe initial breakouts you can possibly get (I'm not exaggerating) and trust me it's painful both physically and psychologically, but it does start to get better. Once you are on accutane, your face will honestly just keep improving. It may seem sometimes that it'll take forever (I began to clear up the beginning of my 4th month on Accutane 30 mg a day) but it really will work. You just have to be patient. Also, DO NOT use any topical creams or extra acne pills while on Accutane. It'll just irritate and stress out your skin, leading to more pimples and much much more redness (possibly even permanent scarring). Just let Accutane do its thing.

 

Oh, and if you still feel kind of depressed, here's my post accutane thread. It has before and after pics. Just to prove that accutane does work:

 

http://www.acne.org/...s/#entry3332068

 

Have faith and avoid mirrors. If you constantly look at a mirror, you'll just stress yourself even more and cause more acne. Just be calm and chill with your closest friends and family. They'll support you no matter what. Have faith man!



#5 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 16 April 2013 - 09:10 PM

Hey everyone thanks for the replies, i had a checkup with my derm and he put he on 20mg a day. now i just use cetaphil morning and night. i dont know whats wrong because my pimples are really inflamed.

 

is it something im eating??

i eat porridge for breakfast, fruit and sushi for lunch, veges fruit and meat for dinner with heaps of water.

 

are there any foods i should avoid

 

is my diet,regimen good? and will the 20mg a day make my face clear up faster



#6 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 29 April 2013 - 03:22 AM

please help :( and for some reason 80% of my acne is on my cheeks.. i have none of my forehead and a couple on my chin. why cheekss!



#7 alicenwonderland

alicenwonderland

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 31-March 13

Posted 29 April 2013 - 08:05 PM

I'm sorry. Treatments sucks so back. I was hideous and cried every day and it went on for months. Then finally at the end, I cleared and 12 years later only have the occasional zit. You will get through this, it will just be a hard wait. Accutane really does work.

#8 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 23 June 2013 - 10:19 PM

uhh its still so bad... fml



#9 mr white heisenberg

mr white heisenberg

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 26-June 13

Posted 26 June 2013 - 01:56 PM

sorry fr asking qstns here.but i too have severe acne on my face & back.i have taken sotret(30 mg/day) fot 3 weeks now.i havent seen considerable improvement on my face.i became worse after taking the medications fr arnd 2 weeks.those breakouts were so big that thay have nt evn shrunken by nw.when will sotret start workin??plz help me....



#10 Tim714

Tim714

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 157
    Likes: 42
About Me
  • Joined: 21-May 13

Achievements

     

Posted 26 June 2013 - 02:19 PM

Unfortunately it works different for everyone and at different speeds, but from what I've read on here pretty much all who take it have better skin once it's all said and done. Hang in there.

#11 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 27 June 2013 - 09:46 AM

my cheek is covered with red marks..? but they arent raised or painful or anything what are theyyu



#12 Scarface123

Scarface123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 3
About Me
  • Joined: 09-June 13

Posted 27 June 2013 - 05:41 PM

Just to inform you that my cheek is also covered with red marks. Guess that's normal during the accutane period. But what troubles my is that I'm finishing my treatment and I'm still not getting the results. Guess that accutane doesn't work for everybody after all!



#13 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 03 July 2013 - 02:37 AM

i havnt got a zit for 2 weeks, my left side just has some red dots but are flat, but my right cheek is covered with red spots, like half cm wide each. but are completely flat and non painful? will these go away during the rest of the accutane coyurse



#14 Rosamelis

Rosamelis

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 30-June 13

Posted 03 July 2013 - 09:20 AM

Wow, you're drinking 5l a day? Isn't that a bit much, even when you're on accutane?
Any who, it's my second week of accutane, and the only "results" I've got so far is dry skin..
I don't think you can expect any dramatic changes so quickly..
Could the red dots be scarring?

#15 ryan123123123

ryan123123123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Joined: 13-March 13

Posted 04 July 2013 - 08:24 AM

mm maybe, they get less red and more red randomly each day, and im on month 3 of accutane, does accutane normally get rid of scarringg?